MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT; CATHETER, BILIARY, DIAGNOSTIC
Model Number EV08262CD
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a balloon expandable stent placement in the common iliac artery, the stent allegedly dislodged from the balloon while advancing through the sheath.The health care provider used a snare device to successfully remove the stent and delivery system from the patient and deployed another stent to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: just the metal stent was returned for evaluation; the balloon was not returned.A visual inspection found the balloon to have been completed detached from the delivery balloon, with stretching and bends noted to the device.Therefore, the investigation is confirmed for the reported stent detachment.It is likely that the stretching and bends to the stent occurred as the user was snare the device from the patient.However, the definitive root cause for the identified detachment issue could not be determined based on the available information.Labeling review: the current ifu (instructions for use) states: warnings: - should unusual resistance be felt at any time during the insertion process, do not force passage.- if resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.- during implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: - inspect the valeo biliary stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: - remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].- inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp (b)(4).
 
Event or Problem Description

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7040838
Report Number2020394-2017-01579
Device Sequence Number19369307
Product Code FGE
UDI-Device Identifier00801741000829
UDI-Public(01)00801741000829
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2018
Device Model NumberEV08262CD
Device Catalogue NumberEV08262CD
Device Lot NumberGFAR3808
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer01/08/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Patient Weight77